MAUDE Adverse Event Report: QUEST MEDICAL, INC. MPS DELIVERY SET; CPBP HEAT EXCHANGER

QUEST MEDICAL, INC. MPS DELIVERY SET; CPBP HEAT EXCHANGER
Model Number 5001102
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial evaluation of the returned device found no leak on any part of the sample returned.The sample was then connected to an air source at 5psi and performed a dunk test.Again, no leaking was observed.The sample was inflated with air and clamped at all open ends and left for an hour in tray full of water to identify any leaks.Again, no leak was observed.The same process was repeated for the cassettes and left for an hour in tray full of water to identify any leak.The additive cassette was substantially less inflated than the arrest cassette indicating a leak.Under high pressure of 10psi the additive cassette leaked at the weld joint on the top of the cassette.The root cause was not determined.The device history record for the lot was reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.
 
Event or Problem Description
The sales representative reported an issue encountered by the hospital perfusionist with the mps delivery set.The report stated the perfusionist discovered that the line had a pin-hole leak that was capable of leaking blood and aspirating air.She stated the line was changed out before any air was delivered to the patient.There were no patient complications reported as a result of the alleged issue.The device was returned to the manufacturer for evaluation.

Brand Name
MPS DELIVERY SET
Common Device Name
CPBP HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6840453
Report Number1649914-2017-00068
Device Sequence Number68246
Product Code DTR
UDI-Device Identifier00634624501126
UDI-Public00634624501126
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5001102
Device Lot Number0533427A06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;